Alert archive / Oklahoma / Tornado Warnings in 2007
Tornado Warning 16, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Apr 23, 2007, 7:15 PM CDT for Harper County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2007, 7:15 PM CDT (00:15 UTC)
- Expired
- Apr 23, 2007, 7:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Harper County, OK
The radar
The Dodge City radar (KDDC), 99 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 3:44 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.3 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1336 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 9.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KOUN 240016 TOROUN OKC059-240045- /O.NEW.KOUN.TO.W.0016.070424T0015Z-070424T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORMAN OK 715 PM CDT MON APR 23 2007 THE NATIONAL WEATHER SERVICE IN NORMAN HAS EXTENDED THE * TORNADO WARNING FOR... HARPER COUNTY IN NORTHWEST OKLAHOMA... * UNTIL 745 PM CDT * AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 5 MILES WEST OF BUFFALO...MOVING NORTHEAST AT 15 MPH. * THE TORNADO WILL GENERALLY REMAIN IN RURAL AREAS OF HARPER COUNTY TO THE NORTH OF BUFFALO. TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE WALLS. LAT...LON 3683 9985 3682 9967 3699 9944 3699 9978 $$ BURKE
2 follow-up statements
000 WWUS54 KOUN 240026 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 724 PM CDT MON APR 23 2007 OKC059-240045- /O.CON.KOUN.TO.W.0016.000000T0000Z-070424T0045Z/ HARPER OK- 724 PM CDT MON APR 23 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR HARPER COUNTY... AT 724 PM CDT...A DEVELOPING TORNADO WAS DETECTED BY DOPPLER RADAR SEVEN MILES NORTHWEST OF BUFFALO...AND 5 MILES WEST OF HIGHWAY 183...MOVING NORTHEAST AT 20 MPH. * THE TORNADO WILL GENERALLY REMAIN IN RURAL AREAS OF HARPER COUNTY...WELL TO THE NORTH OF BUFFALO. HAIL TO THE SIZE OF GOLFBALLS OR LARGER IS ALSO LIKELY NEAR THE KANSAS BORDER IN FAR NORTHERN HARPER COUNTY. LAT...LON 3683 9985 3682 9967 3699 9944 3699 9978 $$ BURKE
000 WWUS54 KOUN 240043 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 744 PM CDT MON APR 23 2007 OKC059-240054- /O.EXP.KOUN.TO.W.0016.000000T0000Z-070424T0045Z/ HARPER OK- 744 PM CDT MON APR 23 2007 ...THE TORNADO WARNING FOR HARPER COUNTY EXPIRES AT 745 PM CDT... THE STORM HAS MOVED OUT OF THE AREA. LAT...LON 3683 9985 3682 9967 3699 9944 3699 9978 $$ BURKE
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 23, 3:21 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Apr 23, 3:21 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 321 PM CDT MON APR 23 2007 .DICUSSION... TWO MAIN CONCERNS THIS AFTERNOON. THE FIRST BEING THE POSSIBILITY OF SEVERE WEATHER TONIGHT AND THE SECOND BEING THE SEVERE WEATHER EVENT PROGGED FOR TOMORROW. TONIGHT...APPEARS BEST CHANCES FOR SEVERE WEATHER ARE ACROSS NW OK NEAREST TO DRYLINE/WARM FRONT INTERSECTION AND WHERE THE NOSE OF THE JET WILL EJECT FROM THE BASE OF THE TROUGH. THIS ACTION MAY MISS OUR COUNTIES TO THE NORTH AND WEST. HOWEVER...OTHER STORMS MAY DEVELOP ACROSS THE TEXAS PANHANDLE AND MOVE INTO WESTERN OKLAHOMA OR NORTH TEXAS LATER THIS AFTERNOON OR TONIGHT. HOWEVER...WITHOUT A CLEAR FOCUS FOR CONVECTION...WHEN AND WHERE CONVECTION WILL DEVELOP/MOVE REMAINS UNCERTAIN. CURRENT THINKING IS STORMS WILL DEVELOP ALONG THE DRYLINE/NEAR THE CAPROCK AND MOVE NORTHEAST. TOMORROW APPEARS TO BE THE BIGGER EVENT. DRYLINE GETS A PUSH OVERNIGHT... HOWEVER... BOTH THE GFS AND NAM SLOW EASTWARD PROGRESS OF THE DRYLINE COMPARED TO PREVIOUS RUNS. THUS...WE HAVE MOVED HIGHEST POPS/CHANCES OF SEVERE WEATHER BACK FARTHER WEST TO ROUGHLY AN ALVA/LAWTON/WICHITA FALLS LINE. FORECAST SOUNDINGS SUGGESTING CAPE VALUES BETWEEN 2500-3500 J/KG...LITTLE CIN AND GOOD SHEAR AS EARLY AS EARLY AFTERNOON. THUS...DEVELOPMENT ALONG THE DRYLINE MAY START AS EARLY AS 18Z. HOWEVER...MODELS ARE ALSO SUGGESTING SOME ONGOING STORMS IN THE MORNING AIDED BY THE LOW LEVEL JET...WHICH MAY HAVE SOME IMPACT ON STORM DEVELOPMENT LATER IN THE DAY. UPPER LOW SCOOTS ALONG/NEAR THE OKLAHOMA/KANSAS BORDER ON WEDNESDAY. HAVE A LINGERING CHANCE OF SHOWERS/STORMS NEAR THE UPPER LOW WHERE WE COULD SEE SOME COLD CORE DEVELOPMENT. AFTER THE UPPER LOW EXITS THE AREA LATE WEDNESDAY THE REST OF THE FORECAST PERIOD REMAINS DRY AS WE BECOME UNDER THE INFLUENCE OF AN UPPER LEVEL RIDGE PER 6Z RUN OF THE GFS AND THE EUROPEAN. LATEST RUN OF THE GFS BRINGS ANOTHER SHORT WAVE DOWN FRIDAY INTO SATURDAY. HAVE OPTED NOT TO RUN WITH THIS FEATURE DUE TO THE LACK OF MODEL CONSISTENCY RUN TO RUN AND ERONEOUS CONVECTIVE FEEDBACK. THIS FEATURE WILL HAVE TO BE WATCHED FOR POSSIBLE STORMS THIS WEEKEND. CURRENTLY HAVE 80 DEGREE TEMPS FORECAST. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 67 77 55 67 / 30 60 40 20 HOBART OK 66 78 51 69 / 40 40 30 10 WICHITA FALLS TX 67 80 55 74 / 40 50 30 10 GAGE OK 61 75 45 64 / 60 40 40 20 PONCA CITY OK 64 76 54 63 / 40 60 60 30 DURANT OK 68 76 61 73 / 20 60 60 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 11/07
Hazardous weather outlook, Apr 23, 6:00 PM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
600 PM CDT MON APR 23 2007
OKZ004>048-050>052-TXZ083>090-241200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
600 PM CDT MON APR 23 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING OVER
FAR NORTHWEST OKLAHOMA. A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL
EXIST THROUGH TONIGHT OVER ALL BUT FAR SOUTHEAST OKLAHOMA.
LOCATION...
THE MODERATE RISK AREA COVERS LOCATIONS NEAR AND NORTHWEST OF A LINE
EXTENDING FROM ALVA...TO WOODWARD...TO CHEYENNE. THE SLIGHT RISK
AREA COVERS ALL OF WESTERN NORTH TEXAS AND OKLAHOMA LOCATIONS WEST
OF A LINE EXTENDING FROM PONCA CITY...TO SHAWNEE...TO MADILL.
TIMING...
THE MOST LIKELY TIME FOR SIGNIFICANT SEVERE WEATHER IS FROM EARLY
THIS EVENING THROUGH ABOUT MIDNIGHT...MAINLY ACROSS THE MODERATE
RISK AREA. HOWEVER...ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL
ALSO BE POSSIBLE THIS EVENING ACROSS OTHER AREAS OF WESTERN OKLAHOMA.
IMPACTS...
THE PRIMARY HAZARDS WILL BE GOLFBALL-SIZE HAIL AND WIND GUSTS TO
70 MPH. TORNADOES WILL ALSO BE POSSIBLE THIS EVENING ACROSS THE
MODERATE RISK AREA.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR THE POSSIBILITY OF SEVERE WEATHER
THROUGH THE EVENING.
DISCUSSION...
SCATTERED STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED THIS EVENING
FROM THE TEXAS PANHANDLE INTO PARTS OF WESTERN OKLAHOMA ALONG AND
EAST OF A DRY LINE WHICH EXTENDED SOUTHWARD THROUGH CENTRAL PARTS OF
THE TEXAS AND OKLAHOMA PANHANDLES. THE STRONG DEEP LAYER SHEAR AND
FAVORABLE INSTABILITY WILL SUPPORT SEVERE THUNDERSTORM DEVELOPMENT
THROUGH THE EVENING. LARGE HAIL AND STRONG WINDS WILL BE THE MAIN
THREATS ALTHOUGH TORNADOES WILL BE POSSIBLE THROUGH THE EVENING
HOURS...ESPECIALLY OVER NORTHWEST PARTS OF OKLAHOMA...AS A LOW-LEVEL
JET INCREASES AND INTERACTS WITH DISCRETE STORMS.
OTHER THUNDERSTORMS DEVELOPING NEAR THE DRYLINE BETWEEN MIDLAND AND
LUBBOCK WILL MOVE NORTHEASTWARD TOWARD WESTERN NORTH TEXAS THIS
EVENING. THESE THUNDERSTORMS ARE BEING AIDED BY AN UPPER LEVEL
DISTURBANCE MOVING NORTHEASTWARD OUT OF NORTHERN MEXICO. THESE
STORMS MAY MOVE INTO WESTERN PORTIONS OF NORTH TEXAS LATER TONIGHT.
INSTABILITY AND STRONG VERTICAL SHEAR WILL ALSO BE FAVORABLE FOR
DEVELOPMENT OF SEVERE THUNDERSTORMS. LARGE HAIL AND STRONG WINDS
WILL BE THE MAIN THREATS...BUT ISOLATED TORNADOES WILL ALSO BE
POSSIBLE.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY APR 24.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ON TUESDAY OVER
AREAS NEAR AND EAST OF A LINE EXTENDING FROM ALVA...TO
WEATHERFORD...TO WICHITA FALLS. A SLIGHT RISK AREA COVERS LOCATIONS
WEST OF THIS MODERATE RISK.
STRONG TO SEVERE THUNDERSTORMS MAY BE ONGOING EARLY TUESDAY MORNING
OVER THE MODERATE AND SLIGHT RISK AREAS...BUT THE MOST SIGNIFICANT
SEVERE WEATHER IS EXPECTED FROM LATE MORNING THROUGH THE AFTERNOON
HOURS IN THE MODERATE RISK AREA. THE MAIN HAZARDS ACROSS THE SLIGHT
RISK AREA WILL BE QUARTER SIZE HAIL AND 60 MPH WINDS...WHILE TENNIS
BALL SIZE HAIL...WIND GUSTS IN EXCESS OF 70 MPH...AND TORNADOES...
WILL BE POSSIBLE IN THE MODERATE RISK. IN ADDITION...FLASH FLOODING
TYPE RAINS WILL BE POSSIBLE NEAR AND EAST OF THE INTERSTATE 35
CORRIDOR TUESDAY AFTERNOON AND EVENING.
THUNDERSTORMS MAY REDEVELOP ACROSS NORTHERN OKLAHOMA WEDNESDAY
AFTERNOON AS THE MAIN UPPER-STORM MOVES OVER THAT AREA...WITH
MARGINALLY SEVERE-SIZED HAIL THE MAIN CONCERN.
OTHER HAZARDOUS WEATHER...
THE FIRE DANGER MAY REACH CRITICAL LEVELS TUESDAY AFTERNOON WEST OF
THE DRYLINE...AS STRONG WINDS...LOW HUMIDITIES...AND WARM
TEMPERATURES DEVELOP.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.
11/02In the hours before
Special weather statement, Apr 23, 5:10 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 510 PM CDT MON APR 23 2007 OKZ004-009-232230- HARPER OK-ELLIS OK- 510 PM CDT MON APR 23 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND HARPER COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTH OF MAY AT 509 PM CDT...MOVING NORTHEAST AT 25 MPH. SMALL HAIL IS LIKELY WITH THIS STORM BETWEEN GAGE AND MAY. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP. BURKE
Special weather statement, Apr 23, 5:22 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 522 PM CDT MON APR 23 2007 OKZ004-009-232245- HARPER OK-ELLIS OK- 522 PM CDT MON APR 23 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND HARPER COUNTIES. STRONG THUNDERSTORMS WERE LOCATED 5 MILES SOUTH OF MAY...AND NEAR GAGE...AND 15 MILES SOUTHWEST OF CATESBY AT 522 PM CDT... MOVING NORTHEAST AT 35 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. STORM INTENSITY WAS INCREASING...AND SEVERE WEATHER COULD DEVELOP RAPIDLY. BURKE
Local storm report, Apr 23, 6:16 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
616 PM CDT MON APR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM TORNADO 8 SSW BUFFALO 36.73N 99.68W
04/23/2007 HARPER OK CO-OP OBSERVER
LOCATIONS ESTIMATED. REPORTED BY MULTIPLE
SOURCES...INCLUDING COOP OBSERVER...STORM SPOTTERS AND
MEDIA STORM CHASERS
&&
SMITHLocal storm report, Apr 23, 6:42 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
642 PM CDT MON APR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL LAVERNE 36.71N 99.90W
04/23/2007 E2.00 INCH HARPER OK PUBLIC
REPORT OF TWO INCH DIAMETER HAIL IN LAVERNE. HAIL FELL
FOR APPROX. 10 MINUTES. RELAYED FROM NWS AMA.
&&
SMITHThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 4:56 AM CDT | Wind Advisory | OUN | Beckham, Custer, Dewey, Ellis, Greer, Harmon and 8 more | 8 hr |
| Apr 24, 11:10 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa | 50 min |
| Apr 24, 11:33 AM CDT | Severe Thunderstorm Warning | OUN | Caddo | 42 min |
| Apr 24, 11:40 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton | 50 min |
| Apr 24, 12:16 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 44 min |
| Apr 24, 12:28 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 47 min |
| Apr 24, 12:38 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 52 min |
| Apr 24, 12:45 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 30 min |
| Apr 24, 12:53 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 37 min |
| Apr 24, 12:58 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 47 min |
| Apr 24, 1:20 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 25 min |
| Apr 24, 1:34 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 26 min |
| Apr 24, 2:09 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 51 min |
| Apr 24, 2:13 PM CDT | Severe Thunderstorm Warning | OUN | Marshall | 32 min |
| Apr 24, 2:18 PM CDT | Severe Thunderstorm Warning | OUN | Noble | 27 min |
| Apr 24, 2:24 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 36 min |
| Apr 24, 2:29 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 46 min |
| Apr 24, 2:33 PM CDT | Severe Thunderstorm Warning | OUN | Johnston | 42 min |
| Apr 24, 2:36 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 39 min |
| Apr 24, 3:39 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes | 51 min |
| Apr 24, 3:41 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc | 33 min |
Nearby
Tornado Warnings in Oklahoma, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.